The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Interfaces and Free Boundaries


Full-Text PDF (232 KB) | Metadata | Table of Contents | IFB summary
Online access to the full text of Interfaces and Free Boundaries is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 22, Issue 1, 2020, pp. 27–49
DOI: 10.4171/IFB/431

Published online: 2020-04-15

Global weak solvability, continuous dependence on data, and large time growth of swelling moving interfaces

Kota Kumazaki[1] and Adrian Muntean

(1) Nagasaki University, Japan

We prove a global existence result for weak solutions to a free boundary problem with flux boundary conditions describing swelling along a halfline. Additionally, we show that solutions are not only unique but also depend continuously on data and parameters. The key observation is that the structure of our system of partial differential equations allows us to show that the moving a priori unknown interface never disappears. As main ingredients of the global existence proof, we rely on a local weak solvability result for our problem (as reported in [7]), uniform energy estimates of the solution, integral estimates on quantities defined at the free boundary, as well as a fine pointwise lower bound for the position of the moving boundary. Some of the estimates are time independent. They allow us to explore the large-time behavior of the position of the moving boundary. The approach is specific to one-dimensional settings.

Keywords: Moving boundary problem, swelling, a priori estimates, global weak solvability, initial boundary value problems for nonlinear parabolic equations

Kumazaki Kota, Muntean Adrian: Global weak solvability, continuous dependence on data, and large time growth of swelling moving interfaces. Interfaces Free Bound. 22 (2020), 27-49. doi: 10.4171/IFB/431